MAUDE Adverse Event Report: ARTHREX, INC. RETROBUTTON DRILL PIN II; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. RETROBUTTON DRILL PIN II; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number RETROBUTTON DRILL PIN II
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a surgery after the surgeon used the retrobutton drill pin, it was noticed that there was small metal debris around it at the level of the arthroscopy image.The surgeon performed a suction and wash of the surgical site to remove the debris.No further information received.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint confirmed.One ar-1595 batch # 14604706 was received for investigation.Visual evaluation noticed circumferential marks/scratches around outer diameter (od) surface of the device.This indicates interference between the drill pin and the drill guide.Without additional information, the cause remains undetermined.However, a probable cause could be attributed to prying or leveraging forces applied to the drill pin, resulting in interference and potentially generating metal debris.Refer to investigation pictures # 1-5.

Brand Name
RETROBUTTON DRILL PIN II
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key14548030
Report Number1220246-2022-04994
Device Sequence Number5245936
Product Code LXH
UDI-Device Identifier00888867019881
UDI-Public00888867019881
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRETROBUTTON DRILL PIN II
Device Catalogue NumberAR-1595
Device Lot Number14604706
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2022
Supplement Date Received by Manufacturer05/12/2022
Initial Report FDA Received Date05/31/2022
Supplement Report FDA Received Date11/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown